MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 3-4; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 3-4; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420523
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Dr revised gen 2 cr tkr to a legion revision femur, constrained insert ( compromised lateral collateral) and kept the original tibial baseplate.While the patient was doing their physio ( leg extension ) the femur jumped the post on the poly.The surgeon performed a mua and was able to relocate the knee into it's proper position.However, he was not happy with stability.Dr opened the knee and when going through a range of motion he external rotated the and the femur jumped the post.The poly was upsized to a 13mm constrained insert, and stability was regained.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinical documentation was presented therefore a thorough medical investigation could not be performed.It was reported that a first revision had been performed; however details remain unknown.The second revision included an increased poly component (9mm to 13 mm) for instability post mua (c-234116 & c-234120) and provided appropriate stability per report.Pt impact was the revision procedure.No further medical assessment is warranted at this time.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION CON ART INS 9MM SZ 3-4
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8395301
Report Number1020279-2019-00923
Device Sequence Number192796
Product Code JWH
UDI-Device Identifier03596010555823
UDI-Public03596010555823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420523
Device Lot NumberC1802556
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;